MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC412Q-0215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the wire of the single use preloaded sphincterotome broke when electricity was applied.It did not fall off.The issue occurred during a therapeutic endoscopic sphincterotomy (est) procedure.The procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the device evaluation, and past investigation results, the likely cause of the cutting wire breakage is as follows: the cutting wire's coating was damaged, leading to contact with the endoscope's distal end when the forceps elevator was raised.This contact triggered electric conduction, heating the wire at the contact point and causing it to break.The possible cause of the coating damage could be: the slider might have been slightly displaced, causing the wire to deflect and rub against a metal part of the endoscope.However, a definitive root cause of the reported issue could not be determined.This instruction manual contains the following information (drawing no.Gk9016 revision no.06): "since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19700848
Report Number9614641-2024-01399
Device Sequence Number7720442
Product Code KNS
UDI-Device Identifier04953170399336
UDI-Public04953170399336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC412Q-0215
Device Lot Number36V
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown